Announcement

Collapse
No announcement yet.

PEG Advice

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • Hayls
    replied
    Thank you Terry, my RIG procedure was very poorly managed and I think my whole digestive system is still recovering from the knock on affects from all the difficulties. Prior to the procedure my digestive system was clock work so I’m hoping with Ellie’s advice, now I know which laxative does what, hopefully I can either solve or rule out a compaction, fingers crossed, thank you for your advice

    Leave a comment:


  • Terry
    replied
    Hi Hayls;

    Don't let yourself be constipated, it can be a killer. If you're only existing on fortisips then one or maybe two a day need to be the higher fiber type but if you are eating normal foods you may well not need them.

    Wind running around bowls is not uncommon, but sorting your pooing is more important. It's a matter of trying to balance things and you seem to be on a yo-yo at the moment. Drinking enough is so important.

    Love Terry

    Leave a comment:


  • Hayls
    replied
    Ellie, your amazing as always, I never knew the difference between different laxatives. Now I know, I’ll give it a try, I’ll keep just my fingers crossed lol
    My Diatician suggested 200ml 4 times a day but I think I’m drinking less so I’ll increase my flushes to ensure I’m getting enough, my Diatician has provided me with fibre fortisips
    Definitely no joke when your spending more time with the loo instead of hubby

    Leave a comment:


  • Ellie
    replied
    Hi Hayls,

    Given that the nasty infections and bacteria have been ruled out for you, some possible causes are:

    • You're actually still partly constipated with old impacted poo which needs to be got rid of with Movicol (or similar) Impaction causes diarrhoea as solids cannot bypass the hard, impactacted stuff.

    • Your Fortisips have either too much or not enough fibre in them - did your Dietitan calculate your fibre intake or would you know if you're getting enough fibre?

    • You are taking too much Senna. Senna is a 'pusher' laxative, and you may also need a 'softener', e.g. docusate sodium, as an ongoing maintenance regimen.


    Hopefully you're getting enough water through the feeding tube (1500ml+ per day)

    If you have wind in your stomach, you can 'vent' excess air out through your feeding tube, very handy! If your bowels are gurgling, there is only one way out for that trapped air!!

    I really hope you figure this out, Hayls. It's no joke to have your days ruled by bowel troubles

    Love Ellie.

    Leave a comment:


  • Hayls
    replied
    My drama still continues sorry to be so personal but my bowels haven’t been normal since having my RIG fitted, I ended up severely constipated I was immobile so I’m certain that was the cause but since that was resolved I’m always having diarrhoea, tests confirmed nothing is causing it that shouldn’t be, I’m still able to drink small amounts and eat solid food but have fortisips when I can’t chew, I’m finding it hard to burp and I suffer with a lot of wind that will gargle for days and when I need a No2 lots of air and diarrhoea happen, is this because I’m not very mobile, I’ve been given senna to have to keep things moving, could this be the cause, I don’t know what to do

    Leave a comment:


  • Sheila
    replied
    Glad you got that all sorted out Hayls. And now pain free, take it easy with the walking. I can't walk far now, and I really miss it.
    Happy New year to you and your husbands.
    Love Sheila

    Leave a comment:


  • Ellie
    replied
    Well, you were right about the hospital Hayls!!

    I would have hoped the Doctors would have checked the stitches on the first morning when you said it was too tight, deflating the balloon a tad was futile...

    Happy you're comfortable again but please don't overdo things in the next few days, now you are pain free - pace yourself!!

    Have a nice snuggle with hubby on the sofa tonight

    Love Ellie.

    Leave a comment:


  • Hayls
    replied
    OMG after spending 2 weeks in pain since having my RIG inserted and the pain got so much I went to hospital and they said the stitches are very tight and have removed them and I’m now able to sit up straight and stand and walk again, I know my right foot is affected by my MND and that I will lose my ability to walk but to have it taken from me and extreme pain I’ve been in for 14 days was crazy, I know I’ll face a lot more challenges in 2020 but I’m going to make the most of it while I can, happy new year everyone

    Leave a comment:


  • Hayls
    replied
    The Baclofen is a liquid form, I would never of thought Diazepam would help with muscle spasms, I’ll see what happens on Friday, thank you so much Ellie for you advice, hope you have fun over the new year celebrations, big hugs

    Leave a comment:


  • Ellie
    replied
    It's recommended to start off at 5mg - there should me a score mark down the tablet to cut it in half.

    Have you tried Diazepam? I know you've tried Lorazepam, but Diazepam is different and used for muscle spasms as it stays in the system much longer.

    Friday can't come soon enough!! I think your muscles will recover if the stitches are the root of the spasms.

    Love Ellie.

    Leave a comment:


  • Hayls
    replied
    Hello Ellie,
    I’ve been prescribed 10mg Baclofen 3 times a day, the strain on my chest muscles when I showered was so painful I couldn’t continue and I took Morphine and paracetamol but it made no difference, my hubby was my hero and tipped my wheelchair at a 40 degree angle so he could wash my hair at least, I’m hoping that when my stitches come out on Friday this pain will disappear or at least not be so painful, I hope they’ve not damaged my muscles permanently

    Leave a comment:


  • Ellie
    replied
    Hayls, I think a shower is a great idea! Nothing like a nice shower to make one feel human again and the warm water might help the muscles relax (maybe you've nice new bodywashes from Christmas?)

    And a snuggle with your hubby, perfect! Have you a hot water bottle or heat pack to put on your tummy (avoid the tube), that may help the muscles too.

    If it is the stitches causing the pain, I'd be a wee bit wary of taking Baclofen for that and that alone, but you shouldn't be in pain either - what dose wase prescribed?

    Love Ellie.

    Leave a comment:


  • Hayls
    replied
    Hello Ellie,

    I had the same concerns about the baclofen that it might solve one problem and cause lots of others, Hubby has gone to the pharmacy to collect it, I’ll read if I can take it as and when required, as it is I’m barely walking and can’t stand for more than 1-3 minutes before the spasms become so painful and this only intensifies when I need to use them, if I’m lay down they don’t spasm, the Nutricia Nurse thinks the stitches might be pulling on the muscles but stitches don’t come out for a week Do you think it’s worth a try just to help me get in the shower long enough to wash my hair and get by until my stitches are out to try and reassess what my abilities will be from now on, I’ve not left the house in 11 days it will be nice to be able to sit up right snugged up to hubby, I miss it

    Leave a comment:


  • Ellie
    replied
    Sorry you're getting spams in your trunk Hayls.

    The good thing about an antispasmodic such as Baclofen is tht it does reduce the muscle tone and lessens spasms. However it cannot discriminate between normal muscle tone and high muscle tone areas and, given you can walk, may leave your leg muscles too relaxed and affect your walk.

    Have a chat with your GP about the spasms and see what meds, or other treatments such as heat, stretching etc. is best for you.

    Actually, does it only happen after sitting/laying down and then you move to get up?

    Take care.

    Love Ellie.

    Leave a comment:


  • Hayls
    replied
    Dina, wow thank you, sounds like it’s just what I need, your a superstar, I’m on the case, fingers crossed I’ll have a better new year compared to my Christmas

    Leave a comment:

Working...
X